ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Estimation of time-variant system reliability of nonlinear randomly excited systems based on the Girsanov transformation with state-dependent controls

Kanjilal, Oindrila and Manohar, CS (2019) Estimation of time-variant system reliability of nonlinear randomly excited systems based on the Girsanov transformation with state-dependent controls. In: NONLINEAR DYNAMICS, 95 (2). pp. 1693-1711.

[img] PDF
NON_DYN_95_2_2019 - Published Version
Restricted to Registered users only

Download (885kB) | Request a copy
Official URL: https://doi.org/10.1007/s11071-018-4655-6

Abstract

The problem of time-variant system reliability analysis of nonlinear dynamical systems subjected to random excitations is considered. The governing equations are formulated as a set of Ito's stochastic differential equations. Subsequently, a Monte Carlo simulation strategy, which incorporates Girsanov's transformation- based variance reduction step, is developed. The novel element of the work lies in the formulation of state-dependent Girsanov's control forces for estimating the system reliability. The study considers failure modes arranged in series, parallel, or composite configurations. Illustrative examples include studies on a 5-dof Duffing's system and an inelastic frame subjected to multi-support, non-stationary, Gaussian excitations. The numerical results demonstrate significant variance reduction achieved in estimating low probabilities of failure.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to SPRINGER
Keywords: Time-variant system reliability; Monte Carlo simulation; Importance sampling; Girsanov's transformation
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Depositing User: Id for Latest eprints
Date Deposited: 15 May 2019 11:08
Last Modified: 15 May 2019 11:08
URI: http://eprints.iisc.ac.in/id/eprint/62347

Actions (login required)

View Item View Item